Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 15, 2016, 3:07 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 16, 2016, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 3:07 PM MST (22:07 UTC)
- In effect from
- Nov 16, 2016, 12:00 PM MST
- Expired
- Nov 16, 2016, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3514 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS85 KABQ 152207 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MST TUE NOV 15 2016 ...RED FLAG WARNING WEDNESDAY AFTERNOON OVER THE NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WELL ABOVE AVERAGE TEMPERATURES... .A POTENT TROUGH OF LOW PRESSURE WILL MOVE INLAND TONIGHT...AND REACH THE GREAT BASIN ON WEDNESDAY. A STRENGTHENING PRESSURE GRADIENT ALOFT WILL MIX DOWN TO THE SURFACE...PRODUCING BREEZY TO WINDY CONDITIONS IN THE NORTHEAST WEDNESDAY. IT WILL BE VERY DRY AND UNUSUALLY WARM AND MODERATELY UNSTABLE AS WELL CREATING CRITICAL FIRE WEATHER CONDITIONS IN THE NORTHEAST PLAINS WEDNESDAY AFTERNOON. NMZ104-161500- /O.UPG.KABQ.FW.A.0036.161116T1900Z-161117T0000Z/ /O.NEW.KABQ.FW.W.0034.161116T1900Z-161117T0000Z/ NORTHEAST PLAINS- 307 PM MST TUE NOV 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST PLAINS WEDNESDAY AFTERNOON.| * 20 FOOT WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...LOWERING TO 11 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
065 WWUS85 KABQ 161250 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST WED NOV 16 2016 ...RED FLAG WARNING FROM NOON TO 5 PM MST THIS AFTERNOON OVER THE NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WELL ABOVE NORMAL TEMPERATURES... ...FIRE WEATHER WATCH TUESDAY AFTERNOON OVER THE SOUTHERN AND EASTERN AREAS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND ABOVE NORMAL TEMPERATURES... .A POTENT TROUGH OF LOW PRESSURE WILL MOVE INLAND TODAY...AND CROSS THE GREAT BASIN TONIGHT. A STRENGTHENING PRESSURE GRADIENT ALOFT WILL MIX DOWN TO THE SURFACE...PRODUCING BREEZY TO WINDY CONDITIONS IN THE NORTHEAST THIS AFTERNOON. IT WILL BE DRY AND UNUSUALLY WARM AND MODERATELY UNSTABLE AS WELL CREATING CRITICAL FIRE WEATHER CONDITIONS IN THE NORTHEAST PLAINS TODAY. THE TROUGH WILL CROSS NEW MEXICO THURSDAY WITH STRONG TO POTENTIALLY DAMAGING WINDS. DESPITE COOLER TEMPERATURES THEY WILL STILL BE ABOVE NORMAL IN THE SOUTH AND EAST. A VERY DRY AIRMASS WILL MOVE IN BEHIND A STRONG COLD FRONT THAT WILL RACE ACROSS THE STATE THURSDAY. NMZ104-162230- /O.NEW.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ /O.CON.KABQ.FW.W.0034.161116T1900Z-161117T0000Z/ NORTHEAST PLAINS- 550 AM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY AFTERNOON. * 20 FOOT WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 65 MPH. * RELATIVE HUMIDITY...LOWERING TO 13 TO 18 PERCENT BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ106>109-162230- /O.NEW.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS- 550 AM MST WED NOV 16 2016 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AREA AND TIMING...SOUTHERN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS...ALL OF THE EAST CENTRAL PLAINS THURSDAY AFTERNOON. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 25 TO 45 MPH WITH GUSTS OF 50 TO 65 MPH. * RELATIVE HUMIDITY...LOWERING TO 12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 40
115 WWUS85 KABQ 162049 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING THROUGH 5 PM MST THIS AFTERNOON ACROSS THE NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WELL ABOVE NORMAL TEMPERATURES... ...RED FLAG WARNING TUESDAY AFTERNOON TO EARLY EVENING ACROSS ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING... .A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WIND...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING WILL IMPACT THE NORTHEAST PLAINS THROUGH 5 PM TODAY. THE WIND SPEEDS WILL STRENGTHEN ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS. NMZ104-170000- /O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/ NORTHEAST PLAINS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH REST OF THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 70 MPH. * RELATIVE HUMIDITY...LOWERING TO AROUND 15 PERCENT TODAY AND 10 TO 15 PERCENT ON THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106>109-170000- /O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/ /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH WITH GUSTS OF 55 TO 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-170000- /O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST HIGHLANDS- 149 PM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. * AREA AND TIMING... * 20 FOOT WINDS...NORTHEAST HIGHLANDS THURSDAY AFTERNOON TO EARLY EVENING. * RELATIVE HUMIDITY...LOWERING TO 12 TO 15 PERCENT ALONG AND EAST OF INTERSTATE 25...HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
056 WWUS85 KABQ 170001 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING THURSDAY AFTERNOON TO EARLY EVENING ACROSS ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING... .A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WINDS WILL CONTINUE TO ABATE THIS EVENING AS HUMIDITY RECOVERS SOME. HOWEVER...A PERIOD OF EVEN STRONGER AND MORE WIDESPREAD CRITICAL FIRE WEATHER WILL TAKE SHAPE THURSDAY. THE WIND SPEEDS WILL STRENGTHEN MUCH MORE ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS. NMZ104-171515- /O.EXP.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/ /O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST PLAINS- 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...NORTHEAST PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS OF 50 TO PERHAPS 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT ON THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106>109-171515- /O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/ NORTHEAST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- WEST CENTRAL HIGHLANDS- 501 PM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY... SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH WITH GUSTS OF 50 TO PERHAPS 70 MPH. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY HIGHER ACROSS THE HIGHEST ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 15, 10:33 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Nov 15, 10:33 AM MST, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1033 AM MST Tue Nov 15 2016 .AVIATION... 18Z TAF CYCLE Strong upper high centered near KELP will result in VFR condtions and light winds at all terminals during the next 24 hours. && .PREV DISCUSSION...318 AM MST Tue Nov 15 2016... .SYNOPSIS... Well above normal temperatures will be the rule across the Land of Enchantment today and Wednesday. Thereafter, big changes will be on tap for Thursday when a storm system brings strong to damaging winds Thursday, followed by much colder temperatures Thursday night through Friday night. Areas of blowing dust will be possible on Thursday afternoon as gusts may exceed 60 mph, especially along and east of the central mountain chain. Once the winds diminish, temperatures will plummet. Any areas that have not seen a freeze this season should do so by the end of the week. && .DISCUSSION... Sunny skies under ridging aloft will be on tap today. High temperatures will rise a few to several degrees above yesterdays readings, and will be 10 to 20 degrees above normal areawide. The upper ridge will breakdown on Wednesday, and lee side troughing will allow for some areas across the plains to rise a few more degrees. Many locations both today and Wednesday may near or exceed record highs. An abrupt change will happen on Thursday and Thursday night. A strong upper level trough will skirt across northern NM. 700 mb winds near and ahead the base of the trough will be near 50kts causing windy conditions across ridgetops early Thursday morning. Some of this momentum should mix down to the surface with peak heating Thursday afternoon. In addition, a 991-995mb surface low over SE CO will increase the pressure gradient over NM. All-in-all, it still looks like it will be a very windy day. Later shifts will need to consider a high wind watch across portions of the central mtn chain and eastern plains. Blowing dust will also be a concern. Zero to 10cm below ground relative soil moisture values are below 25 percent across a large portion of the northeast plains and spotty locations elsewhere across the east. In addition to the wind, a cold front will sweep across the state on Thursday and much drier air will be ushered in behind it. Therefore, after the system exits the state Thursday night and the winds slowly diminish, temperatures will drop substantially. Some of the coldest temperatures so far this season are expected and portions of the plains may be even colder Friday night. Areas that have not yet experienced freezing temperatures this season should do so by the end of the work week. The upper level ridge will build back in over the area for the weekend. Models then show another storm system early next week, but are significantly different regarding the strength, timing, and impacts of the system. The ECMWF is far more progressive than the GFS and shows some spotty precip and another increase in winds (though not as much as this Thursday). The GFS shows a much stronger, slower system which produces far more precip across the area. That said, the GFS ensemble members are not in agreement with the operational run. 34 && .FIRE WEATHER... Critical fire weather concerns in zone 104 Wednesday then zones 104 and 108 on Thursday. Warm and dry through Wednesday, then turning much cooler Thursday with strong to high winds. Chilly Friday then warming up again for the weekend along with dry conditions. A chance of precipitation early next week. Another magnificent day on tap with lots of sunshine, mostly light winds and highs 10 to 20 degrees above normal. This is complements of a strong ridge of high pressure moving over us today. Moderate breezes will be felt around Clines Corners this afternoon, similar to Monday. Mostly clear and mild for mid November tonight. Fair to good RH recoveries. Winds start to pick up Wednesday as the ridge of high pressure is shoved southeast by a sharp trough of low pressure moving onto the west coast. It will continue warm with highs well above normal. The minimum relative humidities will drop to 15 to 20 percent in most areas except 10 to 15 percent in zone 104. With highs so far above normal and moderate Haines Indices we will be issuing a Fire Weather Watch for Wednesday afternoon for zone 104. Fair to good RH recoveries Wednesday night with winds holding up over the mountains. The trough of low pressure aloft will cross NM Thursday with a strong surface cold front sweeping across the state from west to east. Strong to damaging winds will be the main weather story along with a big change to cooler temperatures, especially the western half of NM. Highs will still be 10 degrees above normal in the east with minimum RH values of 12 to 15 percent, while the haines index will be low. Critical fire weather conditions will be possible in zones 104 and 108 Thursday afternoon. Will hold off on a watch for now. As for any precipitation, rain and mountain snow showers will be confined to the northwest and north central higher terrain. Thursday night will be much chillier with the first widespread freeze for much of the Rio Grande Valley. It will be a hard freeze in Albuquerque and Santa Fe. Friday will be chilly but with lots of sunshine and much less wind. Everywhere will be 5 to 10 degrees below normal. Friday night will be cold with the first freeze for the east central plains and Chaves County. The weekend will be dry and milder with high pressure building over NM. Sunshine Saturday will be followed by increasing clouds Sunday across the west. The GFS and ECMWF are way apart on what happens early next week. The European brings a trough through NM Monday with little precipitation. The GFS has a closed low well off CA this weekend, and brings it inland Monday and across NM Tuesday with a decent round of precipitation. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Wednesday afternoon for the following zones... NMZ104. && 33
Hazardous weather outlook, Nov 15, 3:25 AM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 AM MST TUE NOV 15 2016 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 325 AM MST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WELL ABOVE NORMAL TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST PLAINS ON WEDNESDAY. STRONG TO DAMAGING WINDS ARE EXPECTED OVER RIDGETOPS WEDNESDAY NIGHT AND MOST AREAS ON THURSDAY AS A STRONG STORM SYSTEM PASSES OVER NORTHERN NEW MEXICO AND COLORADO. WESTERLY WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS NEAR 45 OR 50 MPH WILL BE POSSIBLE ELSEWHERE. THE WINDS WILL BRING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS AS WELL AS AREAS OF BLOWING DUST. FOLLOWING THE SYSTEM PASSAGE...MUCH COLDER TEMPERATURES WILL BE IN STORE AREAWIDE. AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON SHOULD DO SO THURSDAY OR FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO DUE TO HIGH WINDS. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:54 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 9 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.